Alert archive / Mississippi / River Flood Warnings in 2020

River Flood Warning 70, NWS Mobile, AL

August 29, 2020George County, Greene County, Wayne County, Mississippi

NWS Mobile, AL issued this river flood warning at Aug 29, 2020, 10:21 AM CDT for George County, Greene County, Wayne County, Mississippi. It took effect at Aug 30, 2020, 8:30 AM CDT. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Aug 29, 2020, 10:21 AM CDT (15:21 UTC)
In effect from
Aug 30, 2020, 8:30 AM CDT
Expired
Aug 31, 2020, 7:00 PM CDT
In force
35 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties George County, MS, Greene County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chickasawhay River at Leakesville (LEKM6). The gauge peaked at 18.83 ft at Aug 31, 2020, 6:00 AM CDT.

actionminormoderate15202508/2908/3008/3109/0109/02
Action stage
15 ft
Minor stage
20 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

682 
WGUS44 KMOB 291521
FLWMOB

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile AL
1021 AM CDT Sat Aug 29 2020

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Mississippi...

  Chickasawhay At Leakesville affecting Greene, Wayne and George 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


MSC039-041-153-300330-
/O.NEW.KMOB.FL.W.0070.200830T1330Z-200901T0000Z/
/LEKM6.1.ER.200830T1330Z.200831T0600Z.200831T1800Z.NO/
1021 AM CDT Sat Aug 29 2020

The National Weather Service in Mobile has issued a

* Flood Warning for
  the Chickasawhay At Leakesville.
* From Sunday morning to Monday evening.
* At 9:15 AM CDT Saturday the stage was 17.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow morning to a crest of 20.5 feet early Monday morning. It 
  will then fall below flood stage early Monday afternoon.
* Impact...At 20.0 feet, Flooding of lowlands will occur.
* Flood History...This crest compares to a previous crest of 20.4 
  feet on 12/20/2019.


&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858

$$

TRC
3 follow-up statements
854 
WGUS84 KMOB 300148
FLSMOB

Flood Statement
National Weather Service Mobile AL
848 PM CDT Sat Aug 29 2020

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene, Wayne and George 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Sunday morning at 900 AM CDT.

&&


MSC039-041-153-301400-
/O.CON.KMOB.FL.W.0070.200830T1330Z-200901T0000Z/
/LEKM6.1.ER.200830T1330Z.200831T0600Z.200831T1800Z.NO/
848 PM CDT Sat Aug 29 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Chickasawhay At Leakesville.
* From Sunday morning to Monday evening.
* At 8:15 PM CDT Saturday the stage was 17.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Monday 
  morning to a crest of 20.5 feet early Monday morning. It will then 
  fall below flood stage early Monday afternoon.
* Impact...At 20.0 feet, Flooding of lowlands will occur.
* Flood History...This crest compares to a previous crest of 20.4 
  feet on 12/20/2019.


&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858

$$

JFP
340 
WGUS84 KMOB 301522
FLSMOB

Flood Statement
National Weather Service Mobile AL
1022 AM CDT Sun Aug 30 2020

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene, Wayne and George 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 1030 PM CDT.

&&


MSC039-041-153-310330-
/O.CON.KMOB.FL.W.0070.000000T0000Z-200901T0000Z/
/LEKM6.1.ER.200831T1200Z.200831T1200Z.200831T1800Z.NO/
1022 AM CDT Sun Aug 30 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Chickasawhay At Leakesville.
* Until Monday evening.
* At 9:15 AM CDT Sunday the stage was 18.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow morning to a crest of 20.0 feet. It will then fall below 
  flood stage early tomorrow afternoon.
* Impact...At 20.0 feet, Flooding of lowlands will occur.
* Flood History...This crest compares to a previous crest of 20.4 
  feet on 12/20/2019.


&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858

$$

TRC
176 
WGUS84 KMOB 310116
FLSMOB

Flood Statement
National Weather Service Mobile AL
816 PM CDT Sun Aug 30 2020

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene, Wayne and George 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Monday morning at 815 AM CDT.

&&


MSC039-041-153-311330-
/O.CON.KMOB.FL.W.0070.000000T0000Z-200901T0000Z/
/LEKM6.1.ER.200831T1200Z.200831T1200Z.200831T1800Z.NO/
816 PM CDT Sun Aug 30 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Chickasawhay At Leakesville.
* Until Monday evening.
* At 7:15 PM CDT Sunday the stage was 18.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow morning to a crest of 20.0. It will then fall below flood 
  stage early tomorrow afternoon.
* Impact...At 20.0 feet, Flooding of lowlands will occur.
* Flood History...This crest compares to a previous crest of 20.4 
  feet on 12/20/2019.


&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858

$$

JFP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Aug 29, 6:49 AM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Aug 29, 6:49 AM CDT, 3 hours 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
649 AM CDT Sat Aug 29 2020

.AVIATION...
12Z issuance...MVFR cigs will prevail through much of the day
with increasing showers and thunderstorms. Localized reductions
to IFR conditions are possible in and around showers and storms.
/13

&&

.PREV DISCUSSION... /issued 426 AM CDT Sat Aug 29 2020/

NEAR TERM UPDATE /Now Through Sunday/...An upper level trough
over the lower Mississippi River and northwest Gulf of Mexico, that
is a southwestward extension from the remnants of Laura over the
Appalachian Mountains, will become detached from Laura and become
quasi-stationary just west of our area and weaken. A mid level ridge
extending from the western Atlantic westward over the eastern Gulf
will build northward over the Deep South through this afternoon as a
remaining trough from Laura reaches the Eastern Seaboard. This mid
level ridge will then shift slightly eastward late tonight into
Sunday. A surface ridge also extending from the western Atlantic
westward over the eastern Gulf and Deep South will persist, keeping
a light southerly wind flow along with low-level Gulf moisture
across the forecast area. A plume of deep layer moisture will remain
oriented from west to east across our area, with precipitable water
values fluctuating between 1.9 and 2.3 inches.

Isolated to scattered showers and storms starting off near the coast
early in the day will becoming scattered to numerous in coverage
through the afternoon hours, with the highest precipitation chances
(60-70%) across the southern half of the forecast area, with 40-50%
across the north. We will again be monitoring for some localized
pockets of heavy rainfall which could bring a localized flooding
threat. The precipitation will then taper off from north to south
during the evening with loss of daytime heating, but the convection
is expected remain through the overnight hours across our southern
zones. The rip current risk remains HIGH through the weekend
considering onshore flow, large tidal cycles, and 2-3 ft swell sets
with 5-6 second periods approaching the local beaches.

Highs will range from 87 to 92 degrees, but the high humidity allows
for maximum heat indices in the upper 90s to around 103 degrees.
Lows will be in the mid 70s inland, with upper 70s along the coast.
22/13

SHORT TERM /Sunday night Through Monday night/...The shortwave
trough sliding through the region on Sunday will kick off to the
east Sunday night into Monday as a mid to upper level ridge begins
to build into the Gulf. Down in the lower levels, the western
Atlantic surface ridge continues to spill into the eastern portion
of the Gulf. This pattern keeps westerly flow aloft with westerly
to southwesterly at the surface, which allows deep layer moisture
to continue to spill into the area. Forecast soundings on Monday
afternoon show PWATs around 2.0 inches, especially across the
southeastern portion of the area. Monday will likely turn out to
be a transition day between the unsettled pattern over the past
few days and a more summer-like pattern with scattered showers and
storms throughout the rest of the week. MLCAPE increases to at
least 2000 J/kg by Monday afternoon and there are hints in the
forecast soundings that some slightly drier air may try to work
its way into the interior portion of the area by late Monday
afternoon. As such, we cannot rule out a few strong storms late
Monday afternoon with the possibility for gusty winds. The threat
for heavy rain and flooding will continue, especially where
showers and storms repeatedly move over the same areas.

Highs on Monday will be a degree or two warmer than the weekend with
temperatures toping out in the upper 80s near the coast with low 90s
further inland. Heat index will generally range from 100-105°
across much of the area with slightly higher indices in the late
morning hours at the beaches and along the river delta. Overnight
lows continue to be a carbon copy each night with mid to low 70s
inland and upper 70s at the coast.

Risk for rip currents becomes MODERATE by Sunday night through at
least mid-week. 07/mb

EXTENDED TERM /Tuesday Through Friday/...Low and mid level
ridging will continue Tuesday into Tuesday night, but another
shortwave trough will dig into the south central US Wednesday and
Thursday and weaken the ridging over the southeast US slightly, but
not displacing it. This will actually bring a period of "drier"
conditions to the area Tuesday through Friday. PWATS will drop to
below 2 inches and possibly near 1.5 inches by the middle of the
week as the ridge strengthens in advance of the deepening trough
Tuesday and Wednesday. Afternoon showers and thunderstorms will be
possible but the coverage will likely be more scattered in nature
given the lower moisture and better forcing displaced off to the
northwest. Although fewer storms are expected mid to late week, with
the drier air moving into the mid levels, we might have to watch for
some potential severe microbursts with what storms do develop. By
Thursday and Friday the upper trough will be moving into the area
but weakening. This will increase moisture slightly, bringing PWATS
back up to around 2.0 inches. he area and a weak mid-level boundary
will push into the area and we will probably see a slight uptick of
coverage of showers and storms by the end of the week (but still
likely low end scattered coverage at best). Temperatures will slowly
climb to more seasonable values, with daytime highs in the upper 80s
along the coast and low to mid 90s inland. Nighttime lows in the low
to mid 70s inland and mid 70s near the coast and upper 70s along the
beaches and barrier islands. /12

MARINE...The remnants of Laura will accelerate off the eastern
seaboard today. A light to moderate southerly to southwesterly flow
will continue through Tuesday. Moderate seas over the next few days
will subside by early next week. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday afternoon for ALZ265-266.

FL...High Rip Current Risk through Sunday afternoon for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

Nearby

River Flood Warnings in Mississippi, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.